From Wheelersburg, Ohio, USA:
My son-In-law has diabetes and just underwent back surgery, which lasted for ten hours. They put in two rods and six screws. He came out of surgery on a pump that was giving Demerol [a strong medication for pain relief], which they kept him on for I think about three days, then they gave him Tylox [another strong medication for pain relief]. He started being very confused and tripping really badly. They put him on Percodan [a third strong medication for pain relief] and he is still very confused. It has been eleven days since he had surgery and he is still confused. His doctor says it is not unusual. What do you think?
Narcotic medications can induce an altered level of consciousness and mental status. This is not related to diabetes.
Original posting 17 Oct 2000
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.